Women's Health Interactive Forums

  • If this is your first visit, be sure to check out the FAQ by clicking the link above. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below.

Announcement

Collapse
No announcement yet.

Spotting/Bleeding in between periods on Ortho Evra?

Collapse
X
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • Spotting/Bleeding in between periods on Ortho Evra?

    Ok now i originally posted about this a few days ago but still no answer from anyone, So im posting again because i really need some advice because im worried, Now as i said in my other thread my last period was the 16TH. about a week before that i had some pink spotting then nothing until last Sunday or Monday i forget which day, It started up again only this time it was more red in color an continued throughout that day then stopped again, Then started up again on Wednesday only it was a little heavier an i thought i was gonna have to put a pad on for a min. an i had some mild cramping with it then it stopped again, An last night i had some pinkish/red spotting again an more mild cramping so far nothing, I know you can have this on BC but ive been on Ortho Evra for almost 3 yrs. now an have never had this problem, Now i do have High-Risk HPV but i had a pap last Wednesday an that was my second normal pap so my HPV is back to being dormant in my system, An i also had a Culture which came back negative for any Infections or STDs, I also took 2 pregnancy tests because my Doc. thought maybe thats what was happening but they were negative which i new because my last 2 periods were normal, So im wondering if anyone has any idea what might be going on because ive been wearing my Patch like im supposed to never fallen off or nothing, Im wondering if you can be on Ortho Evra an get to a point where your body cant handle all the 60% more Estrogen you get with it an causes you to start having these side effects, If thats the case ill have to stop this BC so please any feedback would be appreciated.

  • I too, am on Ortho Evra. I have been on the patch for almost 6 years now. I haven't had a problem with break through bleeding since I started it. However in the past couple of weeks I have had some bleeding. Being concerned I contacted my doctor's office and was informed that this is normal for birth control. The nurse I spoke with also said that losing more than 10 lbs, starting an exercise program, or a change in diet may do this as well. I have started to exercise more often, and have changed my diet as well, so this may have something to do with it, but since I changed my patch late (I changed it late in the day, rather than first thing in the morning) several weeks in a row she said that may play a roll in it too. She recomended that I take a pregnancy test as well, but since my period is due today or tomorrow I figured I would wait. She also said that since I have been on the patch for so long that I may need a new form of B/C since my body may be too used to the patch. Grr not what I wanted to hear, since the patch is so easy, just once a week rather than daily.

    I can't answer your question any better than I can answer my own, "Why am I bleeding in between periods?" I have also just had a "all clear" pap so I know that isn't an issue.

    I wish you the best of luck with your issue, and hope all works out for you.

    Comment


    • Same Here

      it's october 08 now i know. but are any of you still having these problems, because I am scared, and doc said the same thing. i've been on the patch for 3 years about. let me know! thank. Melissa

      Comment


      • response

        Originally posted by BDL84 View Post
        Ok now i originally posted about this a few days ago but still no answer from anyone, So im posting again because i really need some advice because im worried, Now as i said in my other thread my last period was the 16TH. about a week before that i had some pink spotting then nothing until last Sunday or Monday i forget which day, It started up again only this time it was more red in color an continued throughout that day then stopped again, Then started up again on Wednesday only it was a little heavier an i thought i was gonna have to put a pad on for a min. an i had some mild cramping with it then it stopped again, An last night i had some pinkish/red spotting again an more mild cramping so far nothing, I know you can have this on BC but ive been on Ortho Evra for almost 3 yrs. now an have never had this problem, Now i do have High-Risk HPV but i had a pap last Wednesday an that was my second normal pap so my HPV is back to being dormant in my system, An i also had a Culture which came back negative for any Infections or STDs, I also took 2 pregnancy tests because my Doc. thought maybe thats what was happening but they were negative which i new because my last 2 periods were normal, So im wondering if anyone has any idea what might be going on because ive been wearing my Patch like im supposed to never fallen off or nothing, Im wondering if you can be on Ortho Evra an get to a point where your body cant handle all the 60% more Estrogen you get with it an causes you to start having these side effects, If thats the case ill have to stop this BC so please any feedback would be appreciated.
        girl im spotting and im wondering why it takes seven days ok we all know that but i got it on the 19 sooo i dunno my period i got on the 13 soo can you tell me whuts goin on?

        Comment


        • Okay, so this same thing has been happening to me, and i looked all over the internet to find out what was going wrong. I was deathly terrified of being pregnant, since i am just starting college and am not married, simply in a relationship. I have been on ortho evra since May 2010, and i recently began spotting in bewteen periods even though i was wearing the patch.
          The way i wear the patch is just as intructed on the label, wear a patch for one week, for 9 weeks, then none for a whole week and so on. That's how i'd been doing it before, but then the spotting started. I didn't go to a gynecologist because my insurance doesn't cover it. But i thought about taking the patch off for one week at the end of the month and i got my period, full blown for about three or four days. Then the spotting suddenly stopped. I'd also been reading online, that the way the patch works is to take the patch off once a month for a week. I guess it's to prevent either blood clots or something or other. So if you ladies haven't tried this and perhaps were using the patch as I was using it, this might really help.

          Comment


          • I have been on the Patch for 3 years also. So far the only side effects I have are serious painful cramps on the first day of my period. Otherwise, it has made my periods lighter, decreased my fatigue and mood swings, and lessened my achey body. I used to get the most awful lower back pain and my thighs and shins would ache for days. Also, I now get my period for about 4 days instead of 7 days. I never expected to have such good results after the BC horror stories I heard. I have never had any problems with in-between spotting and my periods have always been regular. The way I have always used the Patch is to wear one for a full 7 day week, changing it every week for 3 weeks. Then I wear no Patch for the 4th week and I usually get my period within 3 days of my last patch. Example: I take it off on Wednesday and by Saturday I get my period, and by the following Tuesday it's over, and Wednesday starts with my new patch. I have never heard of being able to wear patches for 9 weeks straight and then having your "off" week. It's certainly interesting to know of that option.
            Last edited by starrling84; 02-05-2011, 10:12 PM.

            Comment


            • did any of yous ever experience bleeding after sex on the patch?? i just started it and have been experiencing this

              Comment

              or

              Womens Health orange logoGet The Newsletter

              Receive our passionately crafted, medically reviewed articles and insights — the stuff nobody else talks about but you want to know — delivered right to your inbox.

              Latest Activity On Our Forums

              Collapse

              Latest Topics On Our Forums

              Collapse

              Working...
              X